Alert archive / Texas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 352, NWS Fort Worth, TX

July 5, 2009Anderson County, Freestone County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 5, 2009, 4:14 PM CDT for Anderson County, Freestone County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 5, 2009, 4:14 PM CDT (21:14 UTC)
Expired
Jul 5, 2009, 5:00 PM CDT
In force
46 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Anderson County, TX, Freestone County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 160 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:41 PM CDT, 33 minutes earlier.

Area forecast discussion, Jul 5, 3:41 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
341 PM CDT SUN JUL 5 2009

.DISCUSSION...
THE OUTFLOW BOUNDARY/COLD FRONT EXTENDS SOUTHEAST OF A SULPHUR
SPRINGS...WACO...LLANO LINE AS OF 20Z. THIS BOUNDARY WILL
CONTINUE TO MOVE SOUTHEAST MOVING THROUGH ALMOST ALL OF NORTH
TEXAS THIS EVENING BEFORE STALLING JUST TO THE SOUTH OVERNIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS FOR MOST OF TODAY HAVE BEEN
ALONG AND NORTH OF I-20...HOWEVER...SOME STORMS HAVE BEEN
DEVELOPING DURING THE LAST COUPLE OF HOURS ALONG AND SOUTHEAST OF
THE BOUNDARY. A FEW OF THESE STORMS MAY PRODUCE SOME WIND GUSTS
OVER 50 MPH THROUGH SUNSET. WITH NORTHWESTERLY FLOW ALOFT AND THE
FRONTAL BOUNDARY HANGING IN AROUND THE SOUTH...WE WILL CONTINUE
TO SEE A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY THROUGH
TUESDAY. ANOTHER SHORTWAVE IS EXPECTED TO SLIDE ACROSS WEDNESDAY
BEFORE THE UPPER RIDGE BUILDS BACK IN. FOR NOW HAVE JUST PLACED
10 PERCENT POPS WITH NO MENTION OF THUNDERSTORMS. TEMPERATURES
WILL START TO WARM UP FROM MIDWEEK INTO THE WEEKEND WITH HIGHS
CLIMBING BACK INTO THE MID 90S TO 103 DEGREES.

58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  72  92  73  96  76 /  40  20  20  20  10
WACO, TX              75  91  72  97  74 /  50  30  20  20  10
PARIS, TX             68  89  69  94  72 /  30  10  10  10  10
DENTON, TX            70  91  68  95  73 /  30  20  10  10  10
MCKINNEY, TX          69  91  69  96  72 /  30  20  10  10  10
DALLAS, TX            73  92  75  96  76 /  40  20  20  20  10
TERRELL, TX           73  91  70  95  74 /  40  20  20  20  10
CORSICANA, TX         74  91  72  94  74 /  50  20  20  20  10
TEMPLE, TX            74  91  71  96  74 /  50  30  20  20  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

82/58
Hazardous weather outlook, Jul 5, 3:05 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
305 PM CDT SUN JUL 5 2009

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
305 PM CDT SUN JUL 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS THROUGH TONIGHT ACROSS ALL OF
NORTH TEXAS BUT THE BEST CHANCE FOR THUNDERSTORMS WILL BE SOUTH OF
INTERSTATE 20. THERE IS A SLIGHT RISK FOR SEVERE STORMS SOUTH OF
INTERSTATE 20 WITH A MAIN THREAT FOR DAMAGING WINDS. ACROSS ALL
OF THE REGION...LOCALIZED FLOODING WILL BE POSSIBLE UNDER THE
HEAVIEST RAIN ACTIVITY DUE TO THE SLOW MOVEMENT OF THE STORMS AND
POSSIBLE TRAINING OF STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A CHANCE FOR THUNDERSTORMS CONTINUES MONDAY THROUGH TUESDAY MAINLY
ALONG AND SOUTH OF INTERSTATE 20.

A SLIGHT CHANCE FOR THUNDERSTORMS RETURNS ON SATURDAY IN THE
SOUTHEASTERN COUNTIES OF NORTH TEXAS.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THE EVENING
SOUTH OF INTERSTATE 20.

82/JLD

In the hours before

Special weather statement, Jul 5, 3:48 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
348 PM CDT SUN JUL 5 2009

TXZ135-146-052115-
HENDERSON TX-NAVARRO TX-
348 PM CDT SUN JUL 5 2009

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN NAVARRO COUNTY
  WESTERN HENDERSON COUNTY

AT 348 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES EAST OF CORSICANA...MOVING EAST AT 15
MPH. THIS STORM WAS LOCATED JUST WEST OF KERENS.

CITIES IN THE PATH OF THIS STORM INCLUDE KERENS AND TRINIDAD.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3210 9584 3203 9590 3202 9605 3188 9633
      3188 9636 3227 9628
TIME...MOT...LOC 2048Z 290DEG 12KT 3210 9624

82/JLD

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 3:48 PM CDTSpecial Weather StatementFWDHenderson27 min
Jul 5, 3:52 PM CDTSevere Thunderstorm WarningFWDHenderson, Navarro53 min
Jul 5, 4:32 PM CDTSevere Thunderstorm WarningFWDFreestone43 min
Jul 5, 4:53 PM CDTSevere Thunderstorm WarningFWDAnderson, Freestone52 min

Nearby

Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.